Effects of Micro-Nutrient Overdose

For people who are not sure whether they are getting enough nutrients and vitamins from their meals, supplements are a great source of micro-nutrients. Supplements contain different concentrations of different substances so you might easily end up overdosing on some micro-nutrients without realizing it.

Adding the amount of nutrients you get from both food and supplements might be a little too much. Here are some micro-nutrients and things that happen when you take too much of them.

1. Vitamin B6

This is a water soluble vitamin, so excess amounts can be taken out of the body through urine. However, excessive intake can cause damage in the nerves that connect with your upper and lower extremities.

2. Vitamin C

Excessive intake of vitamin C increases the risk of kidney stone formation. It also causes nausea, diarrhea, decalcification of your teeth and rectal bleeding. It can cause scurvy in infants of women who have Vitamin C toxicity.

3. Vitamin D

Vitamin D helps you to absorb calcium. Therefore, if you take too much Vitamin D, it will lead to hypercalcemia, which is the condition of having excessive amounts of calcium in the blood.

This can cause weakness in the muscles, bone pain, anorexia, nausea, stomach cramps and headaches. Most importantly, it can lead to cardiac arrhythmias which can cause death.

4. Vitamin K

Vitamin K is essential for blood clotting. As an adult, taking this in excess does not have any adverse effects because it is excreted in urine. However, in children, it can lead to hemolytic anemia, increased bilirubin levels in the blood and jaundice.

RECOMMENDED FOR YOU  6 Most Effective Natural Ways to Get Clear Glowing Skin

5. Iron

Iron toxicity is a leading cause of death in children below the age of 6. It also destroys the lining of the digestive tract. Therefore, iron poisoning can present itself in the form of stomach pain and bloody vomit. After a while, it starts to damage important organs like the brain and the liver. If it is not treated, death will occur due to liver failure.

Before you start taking any supplements, see a doctor. Always take steps to be more informed about the substances you are taking. It is also important to stop taking supplements as soon as you notice any unusual symptoms.

Image courtesy by: wikimedia.org, ilovegrowingmarijuana.com.

Leave a Reply

Your email address will not be published. Required fields are marked *